MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-3525
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 35-25mm amplatzer talisman patent foramen ovale (pfo) occluder was selected for procedure.It was noted during device preparation that there had been difficulty experienced obtaining blood backflow through the loader.It was also noted during procedure that the right atrial disc of the occluder exhibited a bulbous deformation while being deployed.The decision was made to remove and replaced the 35-25mm amplatzer talisman (pfo) occluder with a 30-25mm amplatzer talisman (pfo) occluder to complete the procedure.There were no adverse patient consequences reported.The patient was stable at the time of report.No additional information was provided.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.Images were received from the field and the images appeared to show the device deforming bulbous, however, the device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Information from the field indicated that there was no anatomical interference or any angulation or kink in the delivery system upon deployment and 9f size delivery system was used.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: the talisman 9f sheath was positioned in the left atrium.The loader was connected to the sheath, and the physician complained that there was no back bleeding in the loader, perhaps because of the device obstructing the lumen of the loader.The 9f talisman delivery sheath was exchanged for a new one of the same size.It was also noted during procedure that the right atrial disc of the occluder exhibited a bulbous deformation while being deployed.The occluder was never released from the cable, there were no interactions with cardiac structures during deployment, and there was no kink observed with the delivery sheath.The occluder was removed from the patient and tested; the deformation persisted.In addition to the 30-25mm amplatzer talisman occluder, a noble stitch was performed.The patient remained hemodynamically stable throughout the procedure and no clinically significant delay was reported.The patient was discharged in stable condition.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16308234
Report Number2135147-2023-00408
Device Sequence Number6802964
Product Code MLV
UDI-Device Identifier05415067033345
UDI-Public05415067033345
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number9-PFO-3525
Device Catalogue Number9-PFO-3525
Device Lot Number8542130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexUnknown